Alert archive / Michigan / Flash Flood Warnings in 2006

Flash Flood Warning 2, NWS Detroit, MI

June 21, 2006Monroe County, Michigan

NWS Detroit, MI issued this flash flood warning at Jun 21, 2006, 8:44 PM EDT for Monroe County, Michigan. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2006, 8:44 PM EDT (00:44 UTC)
Expired
Jun 21, 2006, 11:30 PM EDT
In force
3 hr
Issued by
NWS Detroit, MI
Area
Counties, with a storm outline in the text

County Monroe County, MI

The radar

The Detroit radar (KDTX), 90 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 9:00 PM EDTFLASH FLOODTemperance, MIFLOODING REPORTED UP TO HOMES IN BEDFORD AND WHITEFORD TOWNSHIPS. ON STERNS AND MAPLEWOOD ROADS WATER WAS REPORTED ENTERING THE FIRST FLOOR OF HOMES. SPOTTER REPORTED 4.75 INCHES AT OTTAWA LAKE AS OF 10PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 0.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2006-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 367 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2006-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
367 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1129 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDTX 220043
FFWDTX
MIC115-220330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
844 PM EDT WED JUN 21 2006

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MONROE COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 1130 PM EDT

* AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS PRODUCING HEAVY RAINFALL FROM MONROE COUNTY WESTWARD
  ALONG THE MICHIGAN INDIANA BORDER MOVING EAST AT 40 MPH.

* THESE STORMS WILL CONTINUE TO PRODUCE HEAVY RAINFALL THROUGH AT 
  LEAST 10 PM. 

WEATHER SERVICE RADAR AND GROUND REPORTS INDICATED RAINFALL OF UP TO 
AN INCH THIS MORNING ALONG WITH UP TO THREE INCHES OF RAIN THIS 
EVENING. AROUND ANOTHER ONE TO TWO INCHES ARE STILL POSSIBLE THIS 
EVENING.  THE HARDEST HIT AREAS OF MONROE COUNTY ARE ALONG AND SOUTH 
OF M 50.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY.
MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4206 8375 4174 8375 4174 8345 4189 8336

$$

DRC
2 follow-up statements
000 
WGUS73 KDTX 220124
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
924 PM EDT WED JUN 21 2006

MIC115-220330-
MONROE MI-
924 PM EDT WED JUN 21 2006

...A FLASH FLOOD WARNING CONTINUES UNTIL 1130 PM EDT FOR MONROE
COUNTY...

AT 919 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING INTENSE RAINFALL RESULTING IN  
FLASH FLOODING.  THIS STORM WAS LOCATED NEAR TEMPERANCE...OR ABOUT 
11 MILES NORTH OF TOLEDO....MOVING EAST AT 35 MPH.  ADDITIONAL 
THUNDERSTORMS ARE EXPECTED TO AFFECT THE COUNTY THROUGH 1030 PM.

SOME CITIES AND TOWNS THAT WILL BE AFFECTED BY THE HEAVY RAINFALL 
INLCUDE...TEMPERANCE...MONROE...AND DUNDEE.

MOTORISTS SHOULD BE ESPECIALLY CAREFUL AT NIGHT. DO NOT DRIVE INTO
WATER OF UNKNOWN DEPTH...LOW WATER CROSSINGS...OR FLOOD PRONE AREAS.
DURING THE DARKNESS OF NIGHT...FLOODED SECTIONS OF ROAD MAY NOT BE
VISIBLE. SOME ROADWAYS MAY EVEN BE CLOSED.

LAT...LON 4206 8375 4174 8375 4174 8345 4189 8336

$$

MANN
000 
WGUS73 KDTX 220224
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1025 PM EDT WED JUN 21 2006

MIC115-220330-
MONROE MI-
1025 PM EDT WED JUN 21 2006

...A FLASH FLOOD WARNING CONTINUES UNTIL 1130 PM EDT FOR MONROE
COUNTY...

AT 1015 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING.  THIS STORM WAS
LOCATED NEAR TEMPERANCE...OR ABOUT 7 MILES NORTH OF TOLEDO. THE
THUNDERSTORM WITH EXCESSIVE RAIN WAS NEARLY STATIONARY.

SOME CITIES AND TOWNS THAT WILL BE AFFECTED BY THE HEAVY RAINFALL
INCLUDE...TEMPERANCE

SPOTTERS AND LAW ENFORCEMENT REPORTED WIDESPREAD FLOODING IN 
SOUTHERN MONROE COUNTY. THE FLOODING WAS REPORTED OVER THE AREA 
ROADS...AND STARTING TO COME INTO THE FIRST FLOOR OF HOMES IN 
TEMPERANCE.  SPOTTERS HAVE ALSO REPORTED BETWEEN 4 AND 5 INCHES OF 
RAINFALL FOR THE DAY...WITH MOST OF THE RAIN FALLING THIS EVENING.

EXCESSIVE RUNOFF FROM THE PAST STORMS WILL CONTINUE TO CAUSE FLASH 
FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. 
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS 
AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

MOTORISTS SHOULD BE ESPECIALLY CAREFUL AT NIGHT. DO NOT DRIVE INTO
WATER OF UNKNOWN DEPTH...LOW WATER CROSSINGS...OR FLOOD PRONE AREAS.
DURING THE DARKNESS OF NIGHT...FLOODED SECTIONS OF ROAD MAY NOT BE
VISIBLE. SOME ROADWAYS MAY EVEN BE CLOSED.

LAT...LON 4206 8375 4174 8375 4174 8345 4189 8336

$$

DRC RBP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 7:45 PM EDT, 59 minutes earlier.

Area forecast discussion, Jun 21, 7:45 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
745 PM EDT WED JUN 21 2006

.AVIATION...

THUNDERSTORM HAZARDS WILL BE THE FIRST CONCERN FOR AVIATION
INTERESTS THIS EVENING. THIS WILL GIVE WAY TO MVFR FOG DIMINISHING
TO IFR AROUND SUNRISE WITH SOME PATCHY MVFR STRATUS. SOME VFR HAZE
WILL LINGER THROUGH MORNING HOURS OF THURSDAY AS WARM AND HUMID
CONDITIONS SETTLE IN FOR THE AFTERNOON HOURS.

NEW DEVELOPMENT FROM THE LARGE CONVECTIVE COMPLEX NEAR THE OHIO
BORDER WILL TEND TO STAY SOUTH OF THE DETROIT TERMINAL SITES,
HOWEVER, NEW DEVELOPMENT TO THE EAST OF GRAND RAPIDS WILL HAVE A
CHANCE TO IMPACT FLINT THIS EVENING. THESE STORMS WERE DEVELOPING
NEAR THE INTERSECTION OF THE LAKE BREEZE AND WARM FRONT
INTERSECTION AND WHERE INSTABILITY WAS MAXIMIZED TO THE NORTH OF
THE FIRST COMPLEX. THERE IS STILL A SHARP DECREASE IN THE
INSTABILITY TO THE EAST TOWARD FLINT BASED ON SURFACE ANALYSIS
WHICH INDICATES AT LEAST A DECREASING STRENGTH TREND AS STORMS
MOVE EAST, IF NOT IN AREAL COVERAGE.

AFTER MIDNIGHT, STORMS AND PRECIPITATION WILL BE DECREASING AND
MOVING EAST. THIS WILL LEAVE BEHIND A MOIST BOUNDARY LAYER IN THE
WARM SECTOR OF THE SURFACE PATTERN IN SE MICHIGAN. THE RESULTING
FOG AND STRATUS WILL IMPROVE DURING THE DAYLIGHT HOURS OF THE
MORNING AND LEAD TO VFR CONDITIONS DURING THE AFTERNOON AND INTO
THURSDAY EVENING.

&&

.PREV DISCUSSION...ISSUED 420 PM EDT WED JUN 21 2006

SHORT TERM...TONIGHT AND THURSDAY

THE FIRST DAY OF SUMMER STARTED WITH THUNDER AND WILL LIKELY END
WITH THUNDER. THE MORNING ACTIVITY AND ASSOCIATED COLD POOL HAS
SUCCESSFULLY MANAGED TO SUPPRESS WARM FRONT TO THE WEST AND
SOUTHWEST...SO FAR. THE LATEST OBS ARE SHOWING SIGNS OF ATMOSPHERIC
RECOVERY AS TEMPS EDGE UPWARDS...AND WINDS AT THE SURFACE BEGIN TO
SLOWLY VEER FROM THE SOUTHEAST...THIS NOW BEING ACCOMPLISHED AS
LEFTOVER LOW LEVEL CLOUDS BEGIN TO THIN AND WARMER/MOISTER AIR JUST
TO OUR WEST AND SOUTHWEST CONTINUE IN OUR DIRECTION UNDER A STRONG
DEEP LAYER SOUTHWESTERLY FLOW. EXPECTATIONS CONTINUE FOR TEMPS AND
DEWPOINTS TO RISE CONSIDERABLY BETWEEN 430 PM AND 530 PM. THIS WILL
SUFFICIENTLY DESTABILIZE OUR ATMOSPHERE. A MODIFICATION OF THE 18Z
DTX SOUNDING TO 80/70...WHICH WE SHOULD EASILY ACHIEVE AS THE WARM
AIR FILTERS IN...YIELDS AROUND 3000 J/KG OF CAPE. THE MOISTURE IS
ALREADY IN PLACE AND WILL CONTINUE TO INCREASE AS THETA E ADVECTION
CONTINUES WITHIN THE STRONG SOUTHWESTERLY FLOW. THE 18Z SOUNDING
INDICATES A CAP LOCATED JUST ABOVE 750MB...BUT WILL LIKELY NOT BE
STRONG ENOUGH TO HOLD BACK SURFACE BASED CONVECTION WITHIN THE WARM
SECTOR EARLY THIS EVENING. THE LIFT WILL COME IN THE FORM OF
DYNAMICAL SUPPORT FROM A SHORTWAVE ADVANCING RAPIDLY EASTWARD AND
APPROACHING THE WESTERN GREAT LAKES AT THIS TIME. THE FAVORABLE
UPPER JET SUPPORT THAT WILL CROSS OUR AREA...COMBINED WITH THE
EXPECTED INSTABILITY IN PLACE BY THAT TIME WILL LEAD THE LIKELIHOOD
OF STRONG STORMS AS WE HEAD INTO THE EARLY EVENING HOURS.

SPC ANALYZED MLCAPE ACROSS NORTHERN ILLINOIS/NORTHERN INDIANA ARE
IN EXCESS OF 3000 J/KG AS OF 4PM AND THIS IS THE AREA WHERE WE ARE
EXPECTING ADDITIONAL SURFACE BASED CONVECTION TO BECOME BETTER
ORGANIZED AND THEN RIDE UP INTO OUR CWA BY EARLY EVENING. BULK SHEAR
IS VERY FAVORABLE FOR SUPERCELLS AND ORGANIZED SEVERE CONVECTION
THIS EVENING WITH STRONG WINDS THROUGH THE LAYER (18Z SOUNDING
SHOWED 55KT WINDS AT 10K FEET. WE CONTINUE TO REMAIN IN A MODERATE
RISK. THE PRIMARY RISK REMAINS DAMAGING WINDS BUT LARGE HAIL AND
ISOLATED TORNADOES...GIVEN THE FAVORABLE LOW LEVEL HELICITY
VALUES...CANNOT BE RULED OUT.

ANOTHER CONCERN FOR THIS EVENING WILL BE THE POTENTIAL FOR FLASH
FLOODING. THE GREATEST RAINFALL THIS MORNING OCCURRED ACROSS THE
SAGINAW VALLEY WHERE 2 TO 3 INCHES OF RAIN WAS REPORTED. WITH PWS
IN EXCESS OF 1.5 INCHES THIS EVENING...RAINFALL RATES THIS EVENING
WILL NEED TO BE CLOSELY MONITORED.

THE SHORTWAVE WILL QUICKLY EXIT TO OUR EAST BY MIDNIGHT. THE CONCERN
THEN TURNS TO THE POTENTIAL FOR FOG DEVELOPMENT. AT THIS TIME WE
WILL GO WITHOUT FOG IN THE ZONES UNTIL WE SEE HOW OUR ATMOSPHERE
RESPONDS AFTER THIS EVENINGS ACTIVITY.

ON THURSDAY WE TRANSITION TO A PREDOMINATE WESTERLY FLOW. A WEAK
COLD FRONT WILL APPROACH FROM THE NORTH LATE IN THE DAY.
TEMPERATURES ARE EXPECTED TO CLIMB INTO THE UPPER 80S UNDER PARTLY
CLOUDY SKIES AHEAD OF THE FRONT. THIS WILL HELP US TO REALIZE LOW
LEVEL LAPSE RATES (10C/KM) WHICH WILL REQUIRE US TO CONTINUE THE
MENTION OF THUNDERSTORMS THROUGH THE DAY. COOLER LOW LEVEL DEWPOINTS
AND A WEAK 850MB CAP LENDS ENOUGH CONFIDENCE TO CONTINUE WITH LOW
POPS.

LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY

GFS/NAM IN REASONABLE AGREEMENT THROUGH SATURDAY...HOWEVER THE GFS
IS A LITTLE QUICKER IN MOVING COLD FRONT SOUTH INTO THE OHIO VALLEY
THURSDAY EVENING. PREFER THE FASTER AND MORE AGGRESSIVE GFS COLD
FRONT SOLUTION AS THE NAM INITIALIZATION WAS 4 MB TO DEEP WITH
ASSOCIATED SURFACE LOW OVER NORTHERN ONTARIO. TREND IS FOR ZONAL
FLOW TO SLOWLY BUCKLE OVER THE GREAT LAKES REGION WITH NORTHWEST
FLOW HELPING TO DRIVE COLD FRONT SOUTH INTO THE OHIO VALLEY THURSDAY
THROUGH SATURDAY. WILL CONTINUE WITH A MENTION OF JUST SCATTERED
RAIN SHOWERS ACROSS THE SOUTHERN TWO TIER OF COUNTIES THURSDAY
NIGHT...AS MODELS SHOWING GOOD NEGATIVE MID LEVEL THETA-E ADVECTION
AND MID LEVEL DRYING...PUNCHING SOUTH ACROSS THE CWA. NAM IS A
LITTLE MORE SLUGGISH WITH COLD FRONT AND ALLOWS A COUPLE OF WEAK
WAVES RIDING THROUGH THE LOWER OHIO VALLEY TO HOLD THE FRONT UP EVEN
MORE. WILL HAVE TO WATCH THIS FRONT CLOSELY THOUGH AS IT NEARS THE
SOUTHERN EDGE OF THE WESTERLIES OVER THE NORTHERN OHIO VALLEY BY
FRIDAY MORNING. IN ADDITION FRONT STILL SOMEWHAT PARALLEL TO MID
LEVEL FLOW...EVEN IN GFS SOLUTION.

HIGH PRESSURE AND DRY NORTHWEST FLOW ALOFT TO BUILD INTO THE REGION
FOR FRIDAY THROUGH SUNDAY...THEN ECMWF AND GFS DIG TROF UPPER TROF
AXIS THROUGH THE REGION ON MONDAY...AND A WEAKER SECONDARY TROF ON
TUESDAY. WEAK GRADIENT AND LACK OF SIGNIFICANT RETURN FLOW WILL
LIMIT INSTABILITY OVER THE REGION THOUGH...SO MINIMAL POPS WITH
MENTION OF TRW THROUGH THE PERIOD. SOUTHERN EDGE OF WESTERLIES TO
MIGRATE NORTH AGAIN ON WEDNESDAY IN WAKE OF UPPER TROF AXIS...SO
CONTINUED CHANCE OF TRW ON WEDNESDAY AS WELL.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...

MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION...BT
SHORT TERM...SHULER
LONG TERM....GSS

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 21, 6:01 PM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
601 PM EDT WED JUN 21 2006

MIZ047>049-053>055-060>062-221115-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
601 PM EDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS THIS EVENING ARE LIKELY TO PRODUCE DAMAGING
WINDS...POSSIBLY AS HIGH AS 70 MPH...WITH A FEW STORMS ALSO
PRODUCING HAIL AS LARGE AS AN INCH IN DIAMETER. ISOLATED TORNADOES
ARE ALSO POSSIBLE. THESE STORMS WILL MOVE EAST AT 30 TO 40 MPH.

THERE WILL STILL BE A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT
TONIGHT SOUTH OF INTERSTATE 69...BUT ANY LATE NIGHT STORMS ARE
NOT EXPECTED TO BE SEVERE AS THEY MOVE EAST AROUND 30 MPH.

A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA THIS EVENING
AND COMBINE WITH A ROBUST UPPER LEVEL DISTURBANCE COMING OUT OF THE
CENTRAL PLAINS TO GIVE RISE TO THE HIGH THUNDERSTORM CHANCES THROUGH
10 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY...AHEAD OF A
COLD FRONT CLEARING THE AREA THURSDAY EVENING. THERE IS A SLIGHT
CHANCE THAT SOME OF THESE THUNDERSTORMS WILL BE SEVERE...FROM
DETROIT SOUTHWARD TO THE OHIO BORDER.

THERE IS ALSO A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY AS
AN UPPER LEVEL TROUGH MOVES THROUGH THE CENTRAL GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION IS LIKELY.

MIZ063-068>070-075-076-082-083-221115-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
601 PM EDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

..TORNADO WATCH NUMBER 532 IS IN EFFECT UNTIL MIDNIGHT EDT...

.DAY ONE...TONIGHT

THUNDERSTORMS THIS EVENING ARE LIKELY TO PRODUCE DAMAGING
WINDS...POSSIBLY AS HIGH AS 70 MPH...WITH A FEW STORMS ALSO
PRODUCING HAIL AS LARGE AS AN INCH IN DIAMETER. ISOLATED TORNADOES
ARE ALSO POSSIBLE. THESE STORMS WILL MOVE EAST AT 30 TO 40 MPH.

THERE WILL STILL BE A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT
TONIGHT SOUTH OF INTERSTATE 69...BUT ANY LATE NIGHT STORMS ARE
NOT EXPECTED TO BE SEVERE AS THEY MOVE EAST AROUND 30 MPH.

A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA THIS EVENING
AND COMBINE WITH A ROBUST UPPER LEVEL DISTURBANCE COMING OUT OF THE
CENTRAL PLAINS TO GIVE RISE TO THE HIGH THUNDERSTORM CHANCES THROUGH
10 PM.

DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY...AHEAD OF A
COLD FRONT CLEARING THE AREA THURSDAY EVENING. THERE IS A SLIGHT
CHANCE THAT SOME OF THESE THUNDERSTORMS WILL BE SEVERE...FROM
DETROIT SOUTHWARD TO THE OHIO BORDER.

THERE IS ALSO A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY AS
AN UPPER LEVEL TROUGH MOVES THROUGH THE CENTRAL GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION WILL BE NEEDED TONIGHT.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-221115-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
601 PM EDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.

...TORNADO WATCH NUMBER 532 IS IN EFFECT UNTIL MIDNIGHT EDT...

.DAY ONE...TONIGHT

TORNADO WATCH NUMBER 532 IS IN EFFECT THROUGH MIDNIGHT FOR ALL
MARINE INTERESTS SOUTH OF LAKE HURON.

THUNDERSTORMS THIS EVENING ARE LIKELY TO PRODUCE DAMAGING
WINDS...POSSIBLY AS HIGH AS 70 MPH...WITH A FEW STORMS ALSO
PRODUCING HAIL AS LARGE AS AN INCH IN DIAMETER. ISOLATED TORNADOES
ARE ALSO POSSIBLE. THESE STORMS WILL MOVE EAST AT 30 TO 40 MPH.

THERE WILL STILL BE A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT
TONIGHT SOUTH OF INTERSTATE 69...BUT ANY LATE NIGHT STORMS ARE
NOT EXPECTED TO BE SEVERE AS THEY MOVE EAST AROUND 30 MPH.

A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA THIS EVENING
AND COMBINE WITH A ROBUST UPPER LEVEL DISTURBANCE COMING OUT OF THE
CENTRAL PLAINS TO GIVE RISE TO THE HIGH THUNDERSTORM CHANCES THROUGH
10 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY...AHEAD OF A
COLD FRONT CLEARING THE AREA THURSDAY EVENING. THERE IS A SLIGHT
CHANCE THAT SOME OF THESE THUNDERSTORMS WILL BE SEVERE...FROM
DETROIT SOUTHWARD TO THE OHIO BORDER.

THERE IS ALSO A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY AS
AN UPPER LEVEL TROUGH MOVES THROUGH THE CENTRAL GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION WILL BE NEEDED TONIGHT.

GSS

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Jun 21, 6:19 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
619 PM EDT WED JUN 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             4 N ADRIAN              41.96N 84.04W
06/21/2006  E1.75 INCH       LENAWEE            MI   TRAINED SPOTTER

            REPORTED AT THE INTERSECTION OF EMERY ROAD AND TIPTON
            HIGHWAY.

0613 PM     FUNNEL CLOUD     4 N ADRIAN              41.96N 84.04W
06/21/2006                   LENAWEE            MI   TRAINED SPOTTER

&&

HATZOS
Local storm report, Jun 21, 6:30 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
630 PM EDT WED JUN 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             TECUMSEH                42.01N 83.94W
06/21/2006  E0.88 INCH       LENAWEE            MI   TRAINED SPOTTER

0623 PM     HAIL             ADRIAN                  41.90N 84.04W
06/21/2006  E1.00 INCH       LENAWEE            MI   TRAINED SPOTTER

0628 PM     HAIL             1 N TECUMSEH            42.02N 83.94W
06/21/2006  E1.25 INCH       LENAWEE            MI   AMATEUR RADIO

&&

HATZOS
Local storm report, Jun 21, 6:57 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
657 PM EDT WED JUN 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             TECUMSEH                42.01N 83.94W
06/21/2006  E1.50 INCH       LENAWEE            MI   LAW ENFORCEMENT

            REPORTED ON M-50 NORTH OF DOWNTOWN.

0635 PM     FUNNEL CLOUD     1 N PETERSBURG          41.91N 83.71W
06/21/2006                   MONROE             MI   LAW ENFORCEMENT

0650 PM     TSTM WND DMG     1 W DUNDEE              41.96N 83.68W
06/21/2006                   MONROE             MI   TRAINED SPOTTER

            TREES DOWN NEAR MILE MARKER 20 ON US-23.

0650 PM     TSTM WND GST     IDA                     41.91N 83.57W
06/21/2006  E60.00 MPH       MONROE             MI   TRAINED SPOTTER

            REPORTED AT THE INTERSECTION OF MOROCCO AND SECOR.
            1/2-INCH HAIL WAS ALSO OBSERVED.

0652 PM     HAIL             FAIRFIELD               41.81N 84.04W
06/21/2006  E1.00 INCH       LENAWEE            MI   AMATEUR RADIO

&&

HATZOS
Local storm report, Jun 21, 7:36 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
736 PM EDT WED JUN 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TORNADO          1 SE LAMBERTVILLE       41.74N 83.61W
06/21/2006                   MONROE             MI   PUBLIC

            PUBLIC REPORTED TORNADO TOUCHDOWN NEAR THE INTERSECTION
            OF STERNS AND DOUGLAS ROADS.

0623 PM     TSTM WND DMG     BRITTON                 41.99N 83.83W
06/21/2006                   LENAWEE            MI   TRAINED SPOTTER

            4 FT. DIAMETER HEALTHY TREES DOWNED ON BRITTON HWY JUST
            NORTH OF M-50.

&&

HATZOS

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:36 PM EDTSevere Thunderstorm WarningDTXLenawee40 min
Jun 21, 9:02 PM EDTSpecial Marine WarningDTX58 min
Jun 21, 9:10 PM EDTSevere Thunderstorm WarningDTXWashtenaw48 min
Jun 21, 9:54 PM EDTSpecial Marine WarningDTX36 min
Jun 21, 9:55 PM EDTSevere Thunderstorm WarningDTXMacomb35 min
Jun 21, 10:00 PM EDTSevere Thunderstorm WarningDTXWayne34 min
Jun 22, 12:26 PM EDTFlash Flood WatchDTXLenawee, Monroe3 hr

Nearby

Flash Flood Warnings in Michigan, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.